About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2013 (2013), Article ID 781746, 6 pages
http://dx.doi.org/10.1155/2013/781746
Research Article

Minimax Results with Respect to Different Altitudes in the Situation of Linking

Department of Mathematics, Ben Gurion University of the Negev, 84105 Be'er Sheva, Israel

Received 27 June 2013; Accepted 20 August 2013

Academic Editor: Kanishka Perera

Copyright © 2013 V. V. Motreanu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

Consider a continuous function on a metric space. In the presence of linking between a compact pair and a closed set, depending on the different behaviors of the function on the linking sets, we establish minimax results guaranteeing existence of Palais-Smale sequences or providing gradient estimates. Our approach relies on deformation techniques.